Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 18, NWS Morristown, TN

April 11, 20198 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Apr 11, 2019, 4:05 AM EDT for 8 counties in Tennessee. It took effect at Apr 11, 2019, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2019, 4:05 AM EDT (08:05 UTC)
In effect from
Apr 11, 2019, 8:00 PM EDT
Expired
Apr 12, 2019, 10:00 AM EDT
In force
14 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2019-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2019-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2782 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS74 KMRX 110805
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
405 AM EDT Thu Apr 11 2019

...Windy Across the Mountains Tonight...

.A strengthening pressure gradient between a deepening area of 
low pressure shifting northeast into the Western Great Lakes and 
high pressure over the Eastern Seaboard will result in strong 
southerly winds tonight across the higher terrain areas along the 
Tennessee and North Carolina border.

TNZ018-041-043-045-047-072-074-087-111615-
/O.NEW.KMRX.WI.Y.0018.190412T0000Z-190412T1200Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
405 AM EDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
FRIDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 8 PM this evening to 8 AM EDT
Friday.

* WINDS...Southeast 15 to 30 mph with gusts up to 45 mph.

* TIMING...Tonight

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
4 follow-up statements
490 
WWUS74 KMRX 111541
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1141 AM EDT Thu Apr 11 2019

...High Winds Expected Across the Mountains Tonight...

.A strengthening pressure gradient between a deepening area of
low pressure shifting northeast into the Western Great Lakes and
high pressure over the Eastern Seaboard will result in strong
southerly winds tonight across the higher terrain areas along the
Tennessee and North Carolina border.

TNZ041-043-045-047-072-074-120100-
/O.UPG.KMRX.WI.Y.0018.190412T0000Z-190412T1200Z/
/O.NEW.KMRX.HW.W.0007.190412T0000Z-190412T1400Z/
Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Cedar Creek, Erwin, Cades Cove, 
and Gatlinburg
1141 AM EDT Thu Apr 11 2019

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT FRIDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from 8 PM this evening to 10 AM EDT
Friday. The Wind Advisory is no longer in effect.

* WINDS...Southeast 30 to 40 mph with gusts up to 60 mph.

* TIMING...Tonight through 10 AM EDT Friday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Damaging 
  winds will blow down trees and power lines. Widespread power 
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

TNZ018-087-120100-
/O.EXT.KMRX.WI.Y.0018.190412T0000Z-190412T1400Z/
Johnson-Southeast Monroe-
Including the cities of Mountain City and Coker Creek
1141 AM EDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT FRIDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 50 mph.

* TIMING...Tonight through 10 AM EDT Friday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

CDG
544 
WWUS74 KMRX 112344
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
744 PM EDT Thu Apr 11 2019

...High Winds Expected Across the Mountains Tonight...

.A strengthening pressure gradient between a deepening area of
low pressure shifting northeast into the Western Great Lakes and
high pressure over the Eastern Seaboard will result in strong
southerly winds tonight across the higher terrain areas along the
Tennessee and North Carolina border.

TNZ041-043-045-047-072-074-121000-
/O.CON.KMRX.HW.W.0007.190412T0000Z-190412T1400Z/
Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Cedar Creek, Erwin, Cades Cove, 
and Gatlinburg
744 PM EDT Thu Apr 11 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 60 mph.

* TIMING...Tonight through 10 AM EDT Friday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

TNZ018-087-121000-
/O.CON.KMRX.WI.Y.0018.190412T0000Z-190412T1400Z/
Johnson-Southeast Monroe-
Including the cities of Mountain City and Coker Creek
744 PM EDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WINDS...Southeast 15 to 25 mph with gusts up to 50 mph.

* TIMING...Tonight through 10 AM EDT Friday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
443 
WWUS74 KMRX 120750
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
350 AM EDT Fri Apr 12 2019

...High Winds Expected Across the Mountains This Morning...

.A strengthening pressure gradient across the southern
Appalachians will produce windy conditions across the higher
terrain this morning. Winds will diminish this afternoon.


TNZ041-043-045-047-072-074-121400-
/O.CON.KMRX.HW.W.0007.000000T0000Z-190412T1400Z/
Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Cedar Creek, Erwin, Cades Cove, 
and Gatlinburg
350 AM EDT Fri Apr 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...Southeast 20 to 35 mph with gusts up to 60 mph.

* TIMING...Through 10 AM EDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

TNZ018-087-121400-
/O.CON.KMRX.WI.Y.0018.000000T0000Z-190412T1400Z/
Johnson-Southeast Monroe-
Including the cities of Mountain City and Coker Creek
350 AM EDT Fri Apr 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WINDS...Southeast 15 to 30 mph with gusts up to 45 mph.

* TIMING...Through 10 AM EDT this morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
191 
WWUS74 KMRX 121353 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
953 AM EDT Fri Apr 12 2019


TNZ041-043-045-047-072-074-121500-
/O.EXP.KMRX.HW.W.0007.000000T0000Z-190412T1400Z/
Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Cedar Creek, Erwin, Cades Cove, 
and Gatlinburg
953 AM EDT Fri Apr 12 2019

...HIGH WIND WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Winds have dropped below warning criteria, but may still gust up
to 30 mph at times this morning.

$$

TNZ018-087-121500-
/O.EXP.KMRX.WI.Y.0018.000000T0000Z-190412T1400Z/
Johnson-Southeast Monroe-
Including the cities of Mountain City and Coker Creek
953 AM EDT Fri Apr 12 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Winds have dropped below Advisory criteria. Gusts up to 25 mph may
be possible at times this morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 1:54 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 11, 1:54 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
154 AM EDT Thu Apr 11 2019

.AVIATION...A strengthening low pressure system will shift
northeast from the plains into the Upper Midwest through the
period. Most of the period, the only cloud of significance will be
cirrus so flight weather will remain vfr. Later tonight, as low
level moisture becomes entrained into the circulation of the large
system, a ceiling may develop at around five thousand feet at cha.
The other main feature of importance to the aviation community
will be a healthy southerly flow around 10 to 20 kts with gusts
to around 20-25 kts developing around mid day and continuing into
the evening.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Apr 10, 2:23 PM EDT, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
223 PM EDT Wed Apr 10 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111830-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
223 PM EDT Wed Apr 10 2019 /123 PM CDT Wed Apr 10 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong south winds can be expected in the East Tennessee
mountains on Thursday night. Sustained winds of 20 to 30 mph with
gusts up to 50 mph may be possible.

Thunderstorms are expected on Sunday, with some storms
potentially reaching severe levels. The main threats will be
strong wind gusts and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Sunday.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 11:41 AM EDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Sevier, Unicoi22 hr

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.